Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Do I need to be concerned
May 25, 2016

My creatinine is running 1.44-1.53. eGFR is 53. I am white hispanic. I take Viread, Viramune XR, Kaletra, Isentress. Do I need to worry about my renal function. I asked my MD if I needed to make dietary modifications and was told no. He is waiting for TAF to get approved before switching my Viread. I don't want to go on dialysis!

Response from Dr. Henry

Those tests do indicate some decline in your kidney function so a switch from tenofovir DF to tenofovir alefenamide (TAF) or abacavir is reasonable to consider. Also management of any other contributing factors such as diabetes, high blood pressure, and avoid other drugs that can damage kidney function is recommended. Diet changes are often considered when the renal function worsens further. KH


Previous
Weight Gain in the Neck and stomach/Trunk area Dolutegravir
Next
Can cephalixin lower the immune system in hiv patients?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement